Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 274, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 19, 1993, 8:27 PM CDT for Tulsa County, Oklahoma. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Sep 19, 1993, 8:27 PM CDT (01:27 UTC)
- Expired
- Sep 19, 1993, 9:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Tulsa County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2581 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:34 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 19, 3:34 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN SEP 19 1993 SELS JUST ISSUED A TOR WATCH FOR A GOOD CHUNK OF FCST AREA...SO LOOKS LIKE IT CUD BE AN ACTIVE EVE. DECIDED TO KEEP POPS IN 30-40 RANGE FOR MOST OF FA SINCE NOT TOO CONFIDENT THAT AREAL EXTENT WL BE THAT GREAT. AM A LITTLE CONCERNED THAT ALL MDLS STILL HAVE BNDRY IN ERN OK AT 12Z MON. YET BOTH ETAX AND NGM INDICATE LITTLE IF ANY PRECIP DRNG THE DAY. IN ADDITION MOS POPS ARE PRETTY LO. DECIDED TO HOLD ON TO A SLGT CHC OF MRNG RW/TRW JUST IN ZNS 34 AND 40. OTRW WL JUST WORD FCST TO INDICATE IPVG CONDITIONS AS WE MAY HAVE SOME MRNG CLDS BEFORE BNDRY MOVES OUT OF THE AREA. THINK THAT MOST AREAS WL SEE AN APPRECIABLE AMNT OF SUN AND WITH BASICALLY A VOID IN THE WAKE OF THE BNDRY WL KEEP TEMPS IN 80S WITH LGT WND. UPPER RIDGE STARTS BUILDING BACK INTO THE AREA ON MON. A WK S/W IS FCST TO RIDE OVR RDG THRU KS AND NE ON TUE. ETAX LOOKS TO HAVE THIS FEATURE A LITTLE STRONGER THAN THE NGM AND AVN. BUT EVEN IF IT VERIFIES...DON'T THINK IT WL HAVE AN EFFECT ON ERN OK. SO SKIES SHLD BE MSTLY CLR WITH HI TEMPS ON TUE SLGTLY WARMER THAN ON MON. TUL 64/86 62/88 3-00 MLC 66/87 63/90 3100 BVO 62/85 60/87 4-00 IDB 63/88 61/89 220- 07 .OK...NONE.
In the hours before
Special weather statement, Sep 19, 3:09 PM CDT, 5 hours 18 minutes before
OKZ026-192115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 309 PM CDT SUN SEP 19 1993 ...SEVERE THUNDERSTORM POSSIBLY MOVING INTO OSAGE COUNTY... AT 305 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR PONCA CITY MOVING NORTHEAST. THE STORM IS LIKELY TO REMAIN JUST WEST OF OSAGE COUNTY BEFORE 330 PM...BUT A SLIGHT TURN TO THE EAST WOULD PLACE THE STORM IN THE EXTREME NORTHWEST PART OF OSAGE COUNTY. PEOPLE IN EXTREME NORTHWEST OSAGE COUNTY SHOULD BE ALERT FOR THAT POSSIBILITY AND BE READY FOR QUICK ACTION IF SEVERE WEATHER APPROACHES.
Special weather statement, Sep 19, 3:09 PM CDT, 5 hours 18 minutes before
OKZ026-192115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 309 PM CDT SUN SEP 19 1993 ...SEVERE THUNDERSTORM POSSIBLY MOVING INTO OSAGE COUNTY... AT 305 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR PONCA CITY MOVING NORTHEAST. THE STORM IS LIKELY TO REMAIN JUST WEST OF OSAGE COUNTY BEFORE 330 PM...BUT A SLIGHT TURN TO THE EAST WOULD PLACE THE STORM IN THE EXTREME NORTHWEST PART OF OSAGE COUNTY. PEOPLE IN EXTREME NORTHWEST OSAGE COUNTY SHOULD BE ALERT FOR THAT POSSIBILITY AND BE READY FOR QUICK ACTION IF SEVERE WEATHER APPROACHES.
Local storm report, Sep 19, 4:24 PM CDT, 4 hours 3 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT SUN SEP 19 1993
TIME (CDT) COUNTY EVENT
355 PM OSAGE QUARTER SIZE HAIL JUST WEST OF
J WEBB CITYLocal storm report, Sep 19, 4:40 PM CDT, 3 hours 47 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN SEP 19 1993
TIME (CDT) COUNTY EVENT
422 PM OSAGE QUARTER SIZE HAIL ON HIGHWAY 18
NORTH OF SHIDLERLocal storm report, Sep 19, 4:41 PM CDT, 3 hours 46 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN SEP 19 1993
TIME (CDT) COUNTY EVENT
422 PM OSAGE QUARTER SIZE HAIL ON HIGHWAY 18
~ NORTH OF SHIDLERThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 12:24 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 66 min |
| Sep 20, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
| Sep 20, 12:54 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 66 min |
| Sep 20, 1:16 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Johnson | 59 min |
| Sep 20, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | Logan | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.